Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 1, 2013, 12:21 PM EDT for Collier County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2013, 12:21 PM EDT (16:21 UTC)
- Expired
- Jul 1, 2013, 12:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 153 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1615 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
920
WWUS82 KMFL 011621
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1221 PM EDT MON JUL 1 2013
FLZ069-070-011645-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
1221 PM EDT MON JUL 1 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...
* UNTIL 1245 PM EDT
* AT 1215 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR EAST NAPLES...AND MOVING NORTHWEST AT 25
MPH.
* THE STORM WILL AFFECT...
EAST NAPLES...
GOLDEN GATE...
NORTH NAPLES...
PELICAN BAY...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2634 8184 2633 8182 2632 8181 2632 8167
2639 8167 2640 8162 2607 8157 2602 8177
2609 8181 2627 8183 2632 8185
TIME...MOT...LOC 1621Z 155DEG 20KT 2615 8172
$$
60What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 10:23 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 1, 10:23 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1023 AM EDT MON JUL 1 2013 .UPDATE... CONVECTION EARLY THIS MORNING DISSIPATED OVER THE WESTERN HALF OF THE REGION. HOWEVER...THERE HAS BEEN SOME CLEARING AND SHOWERS AND STORMS WERE REDEVELOPING OVER THE GULF WATERS AND MOVING NORTH. LOWERED THE POPS FOR THE MORNING HOURS TO ACCOUNT FOR THE TRENDS...OTHERWISE KEPT THE POP FORECAST LARGELY UNCHANGED. BREEZY CONDITIONS HAVE DEVELOPED FOR THE EAST COAST AREAS...SO BUMPED UP THE WINDS SLIGHTLY AS WELL. THE 12Z SOUNDING SHOWED OVER 100 M2/S2 0-3 KM HELICITY...BUT MODELS INDICATE THAT THE HELICITY WILL BE CONFINED TO THE INTERIOR AND GULF COAST BY THIS AFTERNOON. WITH CLOUD COVER MOVING BACK IN AND WINDS BECOMING MORE UNIDIRECTIONAL THIS AFTERNOON...LEFT OUT ANY MENTION OF TORNADOES THIS AFTERNOON. THE MAIN THREAT WILL CONTINUE TO BE LOCALLY HEAVY RAINFALL FOR THE GULF COAST THROUGH THE DAY AND INTO THE EVENING. && .PREV DISCUSSION... /ISSUED 736 AM EDT MON JUL 1 2013/ AVIATION... THE SHOWERS AND THUNDERSTORMS SHOULD BECOME NUMEROUS OVER SOUTH FLORIDA BETWEEN 14Z AND 00Z TODAY. SO ALL OF THE TAF SITES WILL SEE VCTS FOR THE DAY HOURS TODAY. THE WINDS WILL BE FROM THE SOUTHEAST DIRECTION BETWEEN 130 AND 160 TODAY WITH SPEEDS INCREASING TO AROUND 15 KNOTS WITH GUSTS UP TO 23 KNOTS ALONG THE EAST COAST TAF SITES. THE WINDS WILL THEN DECREASE TO 5 KNOTS OR LESS TONIGHT ALONG THE EAST COAST TAF SITES WHILE SWINGING BACK TO A 170 TO 190 DEGREE DIRECTION. FOR KAPF TAF SITE...THE WIND DIRECTION WILL REMAIN AROUND 190 TO 210 WITH SPEEDS OF 15 GUSTS UP TO 23 KNOTS FOR THE DAY HOURS TODAY. THE CEILING AND VIS WILL REMAIN THE VFR CONDITIONS AT THIS TIME FOR ALL OF THE TAF SITES...DUE TO THE UNKNOWN TIMING OF THE SHOWERS AND THUNDERSTORMS TO AFFECT THE TAF SITES. HOWEVER...WHEN THE SHOWERS AND STORMS DUE PASS OVER THE TAF SITES TODAY THE CEILING AND VIS COULD FALL DOWN INTO THE IFR CONDITIONS. BNB PREV DISCUSSION... /ISSUED 400 AM EDT MON JUL 1 2013/ SYNOPSIS... DEEP TROPICAL MOISTURE WILL CONTINUE TO SPREAD NORTHWARD OVER THE FLORIDA PENINSULA MONDAY AND TUESDAY DUE TO A MID- AND UPPER-LEVEL LOW PRESSURE TROUGH CENTERED TO THE WEST. BY WEDNESDAY AND CONTINUING INTO THE WEEKEND...A BERMUDA RIDGE WILL BUILD INTO THE AREA...REDUCING THE CHANCE OF SHOWERS AND THUNDERSTORMS. SHORT TERM /TODAY THROUGH TUE NGT/... UNUSUAL SYNOPTIC PATTERN FOR SUMMER CONTINUES ACROSS MUCH OF THE CONUS...WITH FLORIDAS WEATHER BEING DOMINATED BY A DEEP MID/UPR- LVL TROUGH WHOS AXIS EXTENDS INTO THE NORTH CENTRAL GULF OF MEXICO. THIS FEATURE HAS CAUSED DEEP-LYR WINDS TO INCREASE OUT OF THE SOUTH...HELPING TO ADVECT ABUNDANT TROPICAL MOISTURE FROM THE CARIBBEAN ACROSS THE PENINSULA AND UP THE EASTERN SEABOARD. THUS...COVERAGE OF SHOWERS AND THUNDERSTORMS FOR TODAY AND TUE WILL BE HIGHER THAN NORMAL...ESPECIALLY OVER NW HALF OF SOUTH FLORIDA...WHICH IS MORE ALIGNED WITH THE MOISTURE PLUME. THOUGH ACTIVITY IS EXPECTED TO BE RELATIVELY FAST MOVING...N/S ORIENTED TRAINING MAY RESULT IN HIGH RAINFALL TOTALS IN A FEW LOCATIONS...AND HAS ALREADY OCCURRED ACRS WRN COLLIER EARLY THIS MRNG. LOCALIZED FLOODING CANT BE RULED OUT...ESPECIALLY BY THIS AFTERNOON. SEVERE CONVECTION IS NOT EXPECTED AS OVERALL SHEAR IS MODEST AND RECENT OBSERVED AND FORECAST SOUNDINGS DEPICT WEAK LAPSE RATES AND WARM TEMPS ALOFT. IN ADDITION...INSTABILITY MAY BE SOMEWHAT LIMITED DUE TO THE WIDESPREAD NATURE OF PCPN. CANT COMPLETELY DISCOUNT POTENTIAL FOR WET MICROBURST WITH 30-40 KT GUSTS MAINLY THIS AFTN...BUT RISK IS LOW. OF GREATER RISK IS WATERSPOUTS ON AREA WATERS. ACTIVITY SHOULD DIURNALLY WANE...BUT LOW CHANCES OF SHOWERS WILL PERSIST DURING THE OVERNIGHTS. TEMPERATURES WILL REMAIN NEAR NORMAL FOR THE START OF JULY. LONG TERM /WEDNESDAY THROUGH SUNDAY/... BERMUDA RIDGE EXPANDS AND STRENGTHENS FOR THE LATTER HALF OF THE WEEK INTO THE WEEKEND...FORCING THE LOW PRESSURE TROUGH TO THE WEST TO RETROGRADE TOWARD THE MISSISSIPPI VALLEY...TAKING THE DEEP TROPICAL MOISTURE FETCH WITH IT AND AWAY FROM SOUTH FLORIDA. THUS...MORE SEASONABLE WEATHER IS EXPECTED...WITH DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS. EASTERLY WINDS WILL INCREASE A BIT...AND THIS WILL ENHANCE RIP CURRENT RISK. OVERALL...TEMPERATURES REMAIN NEAR NORMAL...WITH MAXIMA IN UPPER 80S-LOW 90S AND MINIMA IN 70S TO AROUND 80F. AVIATION... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO WORK INTO THE KAPF TAF SITE THROUGH THE EARLY MORNING HOURS...WHILE THE EAST COAST TAF SITES WILL ONLY SEE A FEW SHOWERS. SO WILL KEEP VCTS FOR KAPF TAF SITE AND VCSH FOR ALL OF THE EAST COAST TAF SITES FOR EARLY THIS MORNING. THE SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE NUMEROUS OVER SOUTH FLORIDA BETWEEN 14Z AND 00Z TODAY. SO ALL OF THE TAF SITES WILL SEE VCTS FOR THE DAY HOURS TODAY. THE WINDS WILL BE FROM THE SOUTHERLY DIRECTION AROUND 180 TO 190 FOR THE EARLY MORNING HOURS AT THE EAST COAST TAF SITES WITH SPEEDS OF 5 KNOTS OR LESS. THE WINDS WILL THEN SWING TO A MORE SOUTHEAST DIRECTION BETWEEN 130 AND 160 AFTER 14Z TODAY...WITH SPEEDS INCREASING TO AROUND 15 KNOTS WITH GUSTS UP TO 23 KNOTS. FOR KAPF TAF SITE...THE WIND DIRECTION WILL REMAIN AROUND 190 TO 210 WITH SPEEDS OF 15 GUSTS UP TO 23 KNOTS FOR THE DAY HOURS TODAY. THE CEILING AND VIS WILL REMAIN THE VFR CONDITIONS AT THIS TIME FOR ALL OF THE TAF SITES...DUE TO THE UNKNOWN TIMING OF THE SHOWERS AND THUNDERSTORMS TO AFFECT THE TAF SITES. HOWEVER...WHEN THE SHOWERS AND STORMS DUE PASS OVER THE TAF SITES TODAY THE CEILING AND VIS COULD FALL DOWN INTO THE IFR CONDITIONS. MARINE... MAIN MARINE CONCERN FOR NEXT 48 HOURS IS NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING WATERSPOUTS AND FREQUENT CLOUD- TO-GROUND LIGHTNING. GUSTY WINDS ARE ALSO LIKELY WITH THE STRONGER THUNDERSTORMS. AWAY FROM CONVECTION...SOUTH WINDS OF 15-20 KTS ARE EXPECTED...AND SMALL CRAFT SHOULD EXERCISE CAUTION. WINDS TRANSITION TO THE EAST BY WEDNESDAY...AND THIS DIRECTION SHOULD CONTINUE THROUGH THE INDEPENDENCE DAY WEEKEND. FIRE WEATHER... NO FIRE WEATHER CONCERNS THIS WEEK DUE TO HIGH HUMIDITY AND NUMEROUS SHOWERS AND THUNDERSTORMS. FOG IS NOT ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 88 75 87 78 / 50 40 50 40 FORT LAUDERDALE 88 79 88 79 / 50 40 50 30 MIAMI 88 77 88 78 / 50 30 50 30 NAPLES 86 74 91 77 / 70 50 60 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...84/AK AVIATION/RADAR...60/BD
Hazardous weather outlook, Jul 1, 8:25 AM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 825 AM EDT MON JUL 1 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 020330- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 825 AM EDT MON JUL 1 2013 ...SCATTERED TO NUMEROUS STORMS TODAY... ...SLIGHT CHANCE OF WATERSPOUTS ALL WATERS TODAY... ...HEAVY RAINFALL POSSIBLE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA, AND A SLIGHT RISK OF RIP CURRENTS ALONG THE WEST COAST BEACHES OF SOUTH FLORIDA TODAY. THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TODAY OVER SOUTH FLORIDA WITH THE BEST COVERAGE OVER THE WESTERN AREAS. THE PRIMARY IMPACTS FROM THE STORMS TODAY WILL BE LIGHTING STRIKES, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL. WIND: THE STRONGEST STORMS TODAY WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER SOUTH FLORIDA. FLOODING: TORRENTIAL DOWNPOURS COULD PRODUCE HIGH RAINFALL TOTALS AND MAY LEAD TO POORLY DRAINED AND LOCALIZED URBAN FLOODING. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS TODAY OVER ALL OF SOUTH FLORIDA WATERS WITH ANY SHOWER OR THUNDERSTORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS WILL PERSIST THROUGH THE REMAINDER OF THE WEEK. LOCALLY HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. THE RISK OF RIP CURRENTS WILL CONTINUE ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA INTO THE FOURTH OF JULY WEEKEND DUE TO THE EASTERLY WINDS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Jul 1, 12:21 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1221 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND GST NAPLES 26.14N 81.80W
07/01/2013 M47 MPH COLLIER FL ASOS
NAPLES MUNICIPAL AIRPORT REPORTED A WIND GUST OF 41
KNOTS OR 47 MPH.
&&
EVENT NUMBER MFL1300122
AKSpecial weather statement, Jul 1, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1221 PM EDT MON JUL 1 2013
FLZ069-070-011645-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
1221 PM EDT MON JUL 1 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...
* UNTIL 1245 PM EDT
* AT 1215 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR EAST NAPLES...AND MOVING NORTHWEST AT 25
MPH.
* THE STORM WILL AFFECT...
EAST NAPLES...
GOLDEN GATE...
NORTH NAPLES...
PELICAN BAY...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2634 8184 2633 8182 2632 8181 2632 8167
2639 8167 2640 8162 2607 8157 2602 8177
2609 8181 2627 8183 2632 8185
TIME...MOT...LOC 1621Z 155DEG 20KT 2615 8172
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jul 1, 3:08 AM EDT | Areal Flood Advisory | MFL | Collier | 52 min |
| Jul 1, 4:30 AM EDT | Areal Flood Advisory | MFL | Collier | 90 min |
| Jul 1, 5:25 AM EDT | River Flood Warning | MFL | Glades | 7 days |
| Jul 1, 12:56 PM EDT | Special Weather Statement | MFL | Glades | 64 min |
| Jul 1, 1:21 PM EDT | Special Weather Statement | MFL | Glades | 39 min |
| Jul 1, 1:54 PM EDT | Special Weather Statement | MFL | Glades | 51 min |
| Jul 1, 3:12 PM EDT | Special Weather Statement | MFL | Collier | 18 min |
| Jul 1, 3:53 PM EDT | Special Weather Statement | MFL | Palm Beach | 52 min |
| Jul 1, 4:30 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Jul 1, 5:01 PM EDT | Special Weather Statement | MFL | Broward | 44 min |
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.